Translator Disclaimer
March 2006 The hierarchy theorem for second order generalized quantifiers
Juha Kontinen
J. Symbolic Logic 71(1): 188-202 (March 2006). DOI: 10.2178/jsl/1140641168

Abstract

We study definability of second order generalized quantifiers on finite structures. Our main result says that for every second order type t there exists a second order generalized quantifier of type t which is not definable in the extension of second order logic by all second order generalized quantifiers of types lower than t.

Citation

Download Citation

Juha Kontinen. "The hierarchy theorem for second order generalized quantifiers." J. Symbolic Logic 71 (1) 188 - 202, March 2006. https://doi.org/10.2178/jsl/1140641168

Information

Published: March 2006
First available in Project Euclid: 22 February 2006

zbMATH: 1100.03030
MathSciNet: MR2210061
Digital Object Identifier: 10.2178/jsl/1140641168

Subjects:
Primary: 03C80
Secondary: 03C13, 03C85

Rights: Copyright © 2006 Association for Symbolic Logic

JOURNAL ARTICLE
15 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.71 • No. 1 • March 2006
Back to Top